\`x^2+y_1+z_12^34\`
Advanced Search
Article Contents
Article Contents

Fluid-structure interaction with and without internal dissipation of the structure: A contrast study in stability

Abstract Related Papers Cited by
  • We consider a coupled parabolic--hyperbolic PDE system arising in fluid--structure interaction, where the coupling is exercised at the interface between the two media. This paper is a study in contrast on stability properties of the overall coupled system under two scenarios: the case with interior dissipation of the structure, and the case without. In the first case, uniform stabilization is achieved (by a $\lambda$-domain analysis) without geometrical conditions on the structure, but only on an explicitly identified space $Ĥ$ of codimension one with respect to the original energy state space $H$ where semigroup well-posedness holds. In the second case, only rational (a fortiori strong) stability is possible, again only on the space $Ĥ$, however, under geometrical conditions of the structure, which e.g., exclude a sphere. Many classes of good geometries are identified. Recent papers [6,9] show uniform stabilization on all of $H$, and without geometrical conditions; however, with dissipation at the boundary interface.
    Mathematics Subject Classification: Primary: 35M13, 93D20.

    Citation:

    \begin{equation} \\ \end{equation}
  • [1]

    G. Avalos, The strong stability and instability of a fluid-structure semigroup, Appl. Math. & Optimiz., 55 (2007), 163-184.doi: 10.1007/s00245-006-0884-z.

    [2]

    G. Avalos and M. Dvorak, A new maximality argument for a coupled fluid-structure interaction, with implications for a divergence-free finite element method, Applicationes Mathematicae, 35 (2008), 259-280.doi: 10.4064/am35-3-2.

    [3]

    G. Avalos, I. Lasiecka, and R. Triggiani, Higher regularity of a coupled parabolic-hyperbolic fluid-structure interactive system, invited paper, special issue of Georgian Math. J., 15 (2008), 403-437; dedicated to the memory of J. L. Lions.

    [4]

    G. Avalos, I. Lasiecka and R. Triggiani, Optimal rational decay of a parabolic-hyperbolic system with boundary interface, 2012.

    [5]

    G. Avalos and R. Triggiani, The coupled PDE system arising in fluid/structure interaction, Part I: Explicit semigroup generator and its spectral properties, Fluids and Waves, AMS Contemp. Math., 440 (2007), 15-54.doi: 10.1090/conm/440/08475.

    [6]

    G. Avalos and R. Triggiani, Uniform stabilization of a coupled PDE system arising in fluid-structure interaction with boundary dissipation at the interface, Discr. Cont. Dynam. Sys., 22 (2008), 817-835, special issue.doi: 10.3934/dcds.2008.22.817.

    [7]

    G. Avalos and R. Triggiani, Semigroup wellposedness in the energy space of a parabolic-hyperbolic coupled Stokes-Lamé PDE system of fluid-structure interaction, Discr. Cont. Dynam. Sys., 2 (2009), 417-447.doi: 10.3934/dcdss.2009.2.417.

    [8]

    G. Avalos and R. Triggiani, Coupled Parabolic-Hyperbolic Stokes-Lamé PDE system: Limit behavior of the resolvent operator on the imaginary axis, Applicable Analysis, 88 (2009), 1357-1396.doi: 10.1080/00036810903278513.

    [9]

    G. Avalos and R. Triggiani, Boundary feedback stabilization of a coupled parabolic-hyperbolic Stokes-Lamé PDE system, J. Evol. Eqns., 9 (2009), 341-370.doi: 10.1007/s00028-009-0015-9.

    [10]

    G. Avalos and R. Triggiani, Rational decay rates for a PDE heat-structure interaction: A frequency domain approach, Evolution Equations and Control Theory, 2 (2013), to appear.

    [11]

    G. Avalos and R. Triggiani, Rational decay rates for a PDE fluid-structure interaction via a resolvent operator approach, 2012.

    [12]

    V. Barbu, Z. Grujić, I. Lasiecka and A. Tuffaha, Weak and strong solutions in nonlinear fluid-structure interactions, Fluids and Waves, AMS Contemp. Math., 440 (2007), 55-82.

    [13]

    L. Bers, F. John and M. Schechter, Partial Differential Equations, John Wiley 1964, reprinted by AMS Lectures in Applied Mathematics

    [14]

    A. Borichev and Y. Tomilov, Optimal polynomial decay of functions and operator semigroups, Math. Ann., 347 (2010), 455-478.doi: 10.1007/s00208-009-0439-0.

    [15]

    K. N. Boyadzhiev and N. Levan, Strong stability of Hilbert space contraction semigroups, Stud. Sci. Math. Hung., 30 (1995), 162-182.

    [16]

    H. Cohen and S. I. Rubinow, Some mathematical topics in biology, Proc. Symp. on System Theory Polytechnic Press, New York (1965), 321-337.

    [17]

    P. Constantin and C. Foias, Navier-Stokes Equations, The University of Chicago Press, Chicago, 1988.

    [18]

    Q. Du, M. D. Gunzburger, L. S. Hou and J. Lee, Analysis of a linear fluid-structure interaction problem, Discr. Contin. Dynam. Sys., 9 (2003), 633-650.doi: 10.3934/dcds.2003.9.633.

    [19]

    T. Duyckaerts, Optimal decay rates of the energy of a hyperbolic-parabolic system coupled by an interface, Asymptotic Analysis, 51 (2007), 17-45.

    [20]

    L. Fatori and J. E. Muñoz Rivera, Rates of decay to weak thermoelastic Bresse system, IMA J. Appl. Math., 75 (2010), 881-904.doi: 10.1093/imamat/hxq038.

    [21]

    V. Komornik, Exact Controllability and Stabilization. The Multiplier Method, Masson, 1994.

    [22]

    S. G. Krein, Linear Differential Equations in Banach Space, Vol. 29, Translations of Mathematical Monographs, AMS 1971, 390 pp.

    [23]

    J. Lagnese, Decay of solutions of wave equations in a bounded region with boundary dissipation, J. Diff. Eqns., 50 (1983), 163-182.doi: 10.1016/0022-0396(83)90073-6.

    [24]

    I. Lasiecka and Y. Lu, Asymptotic stability of finite energy in Navier Stokes elastic wave interaction. Semigroup Forum, 82 (2011), 61-82.doi: 10.1007/s00233-010-9281-7.

    [25]

    I. Lasiecka and Y. Lu, Interface feedback control stabilization of a nonlinear fluid-structure interaction. Nonlinear Analysis, 75 (2012), 1449-1460.doi: 10.1016/j.na.2011.04.018.

    [26]

    I. Lasiecka, J. L. Lions and R. Triggiani, Nonhomogeneous boundary value problems for second-order hyperbolic operators, J. Math. Pures et Appl., 65 (1986), 149-192.

    [27]

    I. Lasiecka and R. Triggiani, Exact boundary controllability for the wave equation with Neumann boundary control, Appl. Math. Optimiz., 19 (1986), 243-290. (Also, preliminary version in Springer Verlag Lecture Notes, 100 (1987), 316-371.)doi: 10.1007/BF01448201.

    [28]

    I. Lasiecka and R. Triggiani, Uniform stabilization of the wave equation with Dirichlet or Neumann feedback control without geometrical conditions, Appl. Math. Optim., 25 (1992), 189-224.doi: 10.1007/BF01182480.

    [29]

    I. Lasiecka and R. Triggiani, Sharp regularity for mixed second order hyperbolic equationjs of Neumann type, Part I: The $L_2$ boundary case, Annali Matem. Pura e Applicata, 157 (1990), 285-367.

    [30]

    I. Lasiecka and R. Triggiani, Sharp trace estimates of solutions to Kirchhoff and Euler Bernoulli Equations, Applied. Math. Optimiz., 28 (1993), 277-306.doi: 10.1007/BF01200382.

    [31]

    I. Lasiecka and R. Triggiani, A sharp trace regularity result of Kirchhoff and thermoelastic plate equations with free boundary conditions, Rocky Mountain J. Math., 30 (2000), 981-1023.doi: 10.1216/rmjm/1021477256.

    [32]

    I. Lasiecka and R. Triggiani, Control Theory for Partial Differential Equations Vol. I, Cambridge University Press, New York, 2000.

    [33]

    I. Lasiecka and R. Triggiani, Control Theory for Partial Differential Equations Vol. II, Cambridge University Press, New York, 2000.

    [34]

    N. Levan, The stabilizability problem: A Hilbert space operator decomposition approach, IEEE Trans. Circuits & Sys., 25 (1978), 721-727.doi: 10.1109/TCS.1978.1084539.

    [35]

    J. L. Lions, Quelques Méthodes de Résolution des Problémes aux Limites Non Linéaires, Dunod, Paris, 1969.

    [36]

    J. L. Lions and E. Magenes, Non-homogeneous Boundary Value Problems and Applications, Vol. I, Springer-Verlag, 1972.

    [37]

    W. Littman and L. Markus, Stabilization of a hybrid-type of elasticity by feedback boundary damping, Annali di Matem. Pura, 152 (1988), 281-330.

    [38]

    Y. I. Lyubich and V. Q. Phong, Asymptotic stability of linear differential equations in Banach space, Stud. Math. LXXXVII (1988), 721-727.

    [39]

    V.P. Mikhailov, Partial Differential Equations, MIR Publishers Moscow, 1978.

    [40]

    L. Monauni, Exponential decay of solutions to Cauchy's Abstract problem as determined by the extended spectrum of the dynamic operator. Unpublished manuscript, 1981 (MIT Report).

    [41]

    J. Pruss, On the spectrum of $C_0$-semigroups, Trans. Amer. Math. Soc., 284 (1984), 847-857.doi: 10.2307/1999112.

    [42]

    J. P. Quinn and D. L. Russell, Asymptotic stability and energy decay rates for solutions of hyperbolic equations with boundary damping, Proc. Roy. Soc. Edinburgh, 77A (1977), 97-112.

    [43]

    J. M. Rivera, private communication, May 2012.

    [44]

    J. E. M. Rivera and M. G. Naso, Asymptotic stability of semigroups associated with linear weak dissipative systems with memory, JMAA, 326 (2007), 691-707.doi: 10.1016/j.jmaa.2006.03.022.

    [45]

    J. E. M. Rivera, M. G. Naso, and F. Vagni, Asymptotic behavior of the energy for a class of weakly dissipative second-order system with memory, JMAA, 286 (2003), 692-704.doi: 10.1016/S0022-247X(03)00511-0.

    [46]

    D. Russell, Controllability and stabilizability theory for linear partial differential equations: Recent progress and open questions, SIAM Review, 20 (1978), 639-740.doi: 10.1137/1020095.

    [47]

    H. Sohr, The Navier-Stokes Equations, An Elementary Functional Analytic Approach, Birkhäuser Advanced Texts, 2001, 367 pp.doi: 10.1007/978-3-0348-8255-2.

    [48]

    A. E. Taylor and D. C. Lay, Introduciton to Functional Analysis, 2nd ed., John Wiley, New YHork, 1980.

    [49]

    R. Temam, Navier-Stokes Equations, North Holland, 1979.

    [50]

    R. Triggiani, A cosine operator approach to modeling boundary input problems for hyperbolic systems, Springer-Verlag Lecture Notes in Control and Information Sciences, 6 (1978), 380-390.

    [51]

    R. Triggiani, Exact boundary controllability of $L_2(\Omega) \times H^{-1}(\Omega)$ of the wave equation with Dirichlet boundary control acting on a portion of the boundary and related problems, Appl. Math. Optimiz., 18 (1988), 241-277. (Also, preliminary version in Springer-Verlag Lecture Notes, 102 (1987), 291-332; Proceedings of Workshop on Control for Distributed Parameter Systems, University of Graz, Austria (July 1986)).doi: 10.1007/BF01443625.

    [52]

    R. Triggiani, Wave equation on a bounded domain with boundary dissipation: An operator approach, J. Math. Anal. Appl., 137 (1989), 438-461.doi: 10.1016/0022-247X(89)90255-2.

    [53]

    E. C. Zachmanoglou and D. W. Thoe, Introduction to Partial Differential Equations with Applications, The Williams and Wilkins Company, Baltimore, 1976, 404 pp.

    [54]

    X. Zhang and E. Zuazua, Long-time behavior of a coupled heat-wave system in fluid-structure interaction, Arch. Rat. Mech. Anal., 184 (2007), 49-120.doi: 10.1007/s00205-006-0020-x.

  • 加载中
SHARE

Article Metrics

HTML views() PDF downloads(109) Cited by(0)

Access History

Other Articles By Authors

Catalog

    /

    DownLoad:  Full-Size Img  PowerPoint
    Return
    Return